Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 148, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 19, 2021, 6:03 PM EDT for Alachua County, Marion County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 6:03 PM EDT (22:03 UTC)
- Expired
- Aug 19, 2021, 6:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alachua County, FL, Marion County, FL
The radar
The Jacksonville radar (KJAX), 132 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1604 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WUUS52 KJAX 192203
SVRJAX
FLC001-083-192230-
/O.NEW.KJAX.SV.W.0148.210819T2203Z-210819T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
603 PM EDT Thu Aug 19 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
South central Alachua County in northern Florida...
Northwestern Marion County in northern Florida...
* Until 630 PM EDT.
* At 603 PM EDT, a severe thunderstorm was located near Williston,
moving southwest at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Micanopy, Reddick, McIntosh and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2948 8241 2949 8245 2956 8230 2937 8216
2927 8241
TIME...MOT...LOC 2203Z 036DEG 9KT 2945 8239
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BOOTHE1 follow-up statement
849
WWUS52 KJAX 192223
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
623 PM EDT Thu Aug 19 2021
FLC001-083-192232-
/O.EXP.KJAX.SV.W.0148.000000T0000Z-210819T2230Z/
Alachua FL-Marion FL-
623 PM EDT Thu Aug 19 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ALACHUA AND
NORTHWESTERN MARION COUNTIES WILL EXPIRE AT 630 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2948 8241 2949 8245 2956 8230 2937 8216
2927 8241
TIME...MOT...LOC 2222Z 036DEG 9KT 2941 8242
$$
BOOTHEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:16 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 19, 4:16 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
416 PM EDT Thu Aug 19 2021
...
.NEAR TERM [Tonight through Friday]...Deep ridge across the area
will keep convection scattered this evening with the best chances
over the interior. The mid-upper ridge starts to shift to the
west late Friday as a trough digs south near the east coast.
In addition to afternoon seabreeze convection, storms to the
north may develop over se Ga by late afternoon and move s into ne
Fl Friday evening and night. Hot and humid conditions will continue
with light winds. Heat indices on Friday will be near or just
below heat advisory criteria.
.SHORT TERM [Friday night Through Sunday Night]...Trough along the
east coast will lift TS Henri to the north this weekend. The
area will be in a westerly flow with deep moisture across the
area. Scattered to numerous coverage of diurnal convection is
expected with sea breeze mergers occurring closer to the east
coast given the westerly flow. High afternoon heat indices will
persist.
.LONG TERM [Monday Through Thursday]...The upper ridge will build
back across the mid-Atlantic states Monday through Wednesday. Some
drier air aloft and an easterly steering flow should result in
mostly scattered coverage of convection with the highest pops over
areas well inland. An easterly wave on Thursday may bring an
increase in moisture and rain chances. Temperatures will be near
average August levels.
&&
.MARINE...A ridge of high pressure along the U.S. Atlantic
coastline will weaken as a trough moves to the east coast
lifting Tropical Storm Henri to the north on Friday. Winds will
be mostly from the south to southwest the next few days with
increasing swells late tonight into the weekend. Caution levels
may develop over offshore as combined seas reach up to 6 feet
Friday into Saturday.
Rip Currents: Moderate to possibly high risk through the weekend
as long period swells arrive from distant TS Henri.
&&
.HYDROLOGY...Minor flooding on the Suwannee River with minor to
moderate on parts of the Santa Fe River. River levels will
continue to fall the next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 90 72 90 74 / 10 30 30 60 30
SSI 77 92 76 91 78 / 20 60 50 50 40
JAX 75 95 75 93 76 / 20 50 40 60 30
SGJ 74 92 75 92 76 / 20 40 30 50 20
GNV 74 94 74 91 74 / 60 30 30 60 10
OCF 74 94 73 92 74 / 60 20 30 50 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for Baker-Bradford-
Central Marion-Coastal Duval-Coastal Flagler-Coastal Nassau-
Coastal St. Johns-Eastern Alachua-Eastern Clay-Eastern
Marion-Eastern Putnam-Gilchrist-Hamilton-Inland Flagler-
Inland Nassau-Inland St. Johns-Northern Columbia-South
Central Duval-Southern Columbia-Suwannee-Trout River-Union-
Western Alachua-Western Clay-Western Duval-Western Marion-
Western Putnam.
GA...Heat Advisory until 7 PM EDT this evening for Brantley-Clinch-
Coastal Camden-Coastal Glynn-Echols-Inland Camden-Inland
Glynn-Northeastern Charlton-Southern Ware-Western Charlton.
AM...None.
&&In the hours before
Special weather statement, Aug 19, 4:59 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
459 PM EDT Thu Aug 19 2021
FLZ136-236-192145-
Eastern Alachua FL-Western Alachua FL-
459 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of central Alachua
County through 545 PM EDT...
At 458 PM EDT, Doppler radar was tracking a strong thunderstorm over
University Of Florida, or over Gainesville, moving west at 10 mph.
HAZARD...Winds of 40 mph and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Gainesville, University Of Florida, Gainesville Airport, Newnans Lake
and Rochelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2977 8225 2955 8217 2951 8249 2973 8255
TIME...MOT...LOC 2058Z 068DEG 10KT 2965 8233
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHESpecial weather statement, Aug 19, 5:23 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
523 PM EDT Thu Aug 19 2021
FLZ024-425-192145-
Western Duval FL-Inland Nassau FL-
523 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of central Nassau and
north central Duval Counties through 545 PM EDT...
At 522 PM EDT, Doppler radar was tracking a strong thunderstorm near
Nassau Village-Ratliff, or near Callahan, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville International Arpt and Nassau Village-Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 8178 3059 8169 3047 8167 3046 8174
3053 8184
TIME...MOT...LOC 2122Z 020DEG 6KT 3056 8174
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHESpecial weather statement, Aug 19, 5:54 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Jacksonville FL 554 PM EDT Thu Aug 19 2021 FLZ136-222-236-192245- Eastern Alachua FL-Southern Columbia FL-Western Alachua FL- 554 PM EDT Thu Aug 19 2021 ...A strong thunderstorm will impact portions of western Alachua and south central Columbia Counties through 645 PM EDT... At 554 PM EDT, Doppler radar was tracking a strong thunderstorm near Alachua, or 12 miles west of Gainesville, moving west at 5 mph. HAZARD...Minor flooding due to heavy rainfall. SOURCE...Radar indicated. IMPACT...Minor flooding due to heavy rainfall is possible. Locations impacted include... Alachua, High Springs, University Of Florida and Micanopy. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2992 8267 2995 8254 2949 8225 2949 8249 TIME...MOT...LOC 2154Z 079DEG 6KT 2971 8254 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH BOOTHE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:22 AM EDT | Heat Advisory | JAX | Alachua, Baker, Bradford, Clay, Duval, Flagler and 6 more | 16 hr |
| Aug 19, 4:59 PM EDT | Special Weather Statement | JAX | Alachua | 46 min |
| Aug 19, 5:23 PM EDT | Special Weather Statement | JAX | Nassau | 22 min |
| Aug 19, 5:35 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 40 min |
| Aug 19, 5:54 PM EDT | Special Weather Statement | JAX | Alachua | 51 min |
| Aug 19, 6:06 PM EDT | Special Weather Statement | JAX | Baker | 39 min |
| Aug 19, 6:25 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Aug 19, 6:30 PM EDT | Special Weather Statement | JAX | Marion | 45 min |
| Aug 19, 6:33 PM EDT | Special Weather Statement | JAX | Columbia | 57 min |
| Aug 19, 7:00 PM EDT | Areal Flood Warning | JAX | Alachua, Columbia, Union | 3 hr |
| Aug 19, 7:15 PM EDT | Special Weather Statement | JAX | Gilchrist | 45 min |
| Aug 19, 7:20 PM EDT | Areal Flood Warning | JAX | Baker, Duval, Nassau | 3 hr |
| Aug 19, 7:31 PM EDT | Areal Flood Warning | JAX | Columbia | 3 hr |
| Aug 19, 7:45 PM EDT | Special Weather Statement | JAX | Columbia | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.